The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Time to recover

Hi all

I’ve been dealing with Mav now for 15 years with the last 3 years being chronic and 24/7. My symptoms now are pressure in my upper teeth and behind my nose with rocking sensation and imbalance 24/7. The rocking always disappears when I’m in motion. I also have tinnitus really bad.

I’ve been on nortriptyline now for about 6 months but have only gone up to 70mg the last 3 months. My question is how long do you think you should leave it before trying another medication?

1 Like

Until tomorrow maybe? Speak to your medical provider about introducing some change, eiither increasing, upping or adding in. Btw I would also mention the tinnitus. Difficult to sort that but some drugs are known to make it worse and I suspect maybe Nortriptyline may be one. Not absolutely sure on that one. Best check it out

2 Likes

I agree!

2 Likes

Hi Richard,
Has the Nort helped with a lot of symptoms? With the things you mentioned being residual that have lessened or remained the same as before? I have been on Nort for a year or so now and it has been amazing for me; however I had residual symptoms mainly being head pain, balance issues and head pressure that lessened but were still very much there.

My Neuro added Topomax a few months ago and the combination of the 2 have been amazing for me! I have very little of any of the residuals any longer! I do have the occasional day where I just feel crappy… but those are not common. It may be that if Nort has helped at all… that it’s time to add another med to it to help kick the residuals.

2 Likes

Thanks Guys yeah I think I’m at the point where something needs to be added. The nortriptyline has helped allot. The rocking is less but the head and teeth pressure hasn’t budged. The tinnitus has increased since starting it but I’ve never been that bothered about it just a nuisance. If I could just find a way to get the rocking vertigo to stop. That would be a win for me.

True rotary vertigo can sometimes be more of less controlled by taking migraine preventatives. Propranalol did it for me but other preventatives are just as good. If however you are trying to stop imbalance/Disequilibrium thats a symptom that tends to hang on and on. Whether it be rocking or a feeling of being off balance it tends to be the last symptom to leave.

Thanks. I’m seeing Dr Surenthiran in London in two weeks so will ask him what he thinks. From what I read on here he seems to be the leading guy in the UK for vestibular migraine.